zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Root-mean-square gains of switched linear systems: a variational approach. (English) Zbl 1153.93339
Summary: We consider the problem of computing the Root-Mean-Square (RMS) gain of switched linear systems. We develop a new approach which is based on an attempt to characterize the “Worst-Case” Switching Law (WCSL), that is, the switching law that yields the maximal possible gain. Our main result provides a sufficient condition guaranteeing that the WCSL can be characterized explicitly using the differential Riccati equations corresponding to the linear subsystems. This condition automatically holds for first-order SISO systems, so we obtain a complete solution to the RMS gain problem in this case.

MSC:
93B12Variable structure systems
93C15Control systems governed by ODE
93D20Asymptotic stability of control systems
93C05Linear control systems
49L20Dynamic programming method (infinite-dimensional problems)
WorldCat.org
Full Text: DOI
References:
[1] Abou-Kandil, H.; Freiling, G.; Ionescu, V.; Jank, G.: Matrix Riccati equations, (2003) · Zbl 1027.93001
[2] Barabanov, N. E. (2005). Lyapunov exponent and joint spectral radius: Some known and new results. In Proc. 44th IEEE conf. on decision and control. (pp. 2332-2337)
[3] Basar, T.; Bernhard, P.: H\infty-optimal control and related minimax design problems, (1995)
[4] Bolzern, P.; Colaneri, P.; De Nicolao, G.: H\infty-differential Riccati equations: convergence properties and finite escape phenomena, IEEE transactions on automatic control 42, 113-118 (1997) · Zbl 0869.93017 · doi:10.1109/9.553694
[5] Branicky, M. S.: Multiple Lyapunov functions and other analysis tools for switched and hybrid systems, IEEE transactions on automatic control 43, 475-482 (1998) · Zbl 0904.93036 · doi:10.1109/9.664150
[6] Egerstedt, M.; Wardi, Y.; Axelsson, H.: Transition-time optimization for switched-mode dynamical systems, IEEE transactions on automatic control 51, 110-115 (2006)
[7] Elliott, D.L. (2007). Bilinear control systems. Kluwer Academic Publishers (in press). [Online]. Available www.isr.umd.edu/ delliott
[8] Green, M.; Limebeer, D. J. N.: Linear robust control, (1995) · Zbl 0951.93500
[9] Hespanha, J. P.: Root-mean-square gains of switched linear systems, IEEE transactions on automatic control 48, 2040-2045 (2003)
[10] Hespanha, J. P.: L2-induced gains of switched linear systems, Unsolved problems in mathematical systems and control theory, 131-133 (2004)
[11] Hespanha, J.P. (2002). Root-mean-square gains of switched linear systems. Tech. rep. Santa Barbara: Dept. of Electrical and Computer Eng., University of California [Online]. Available http://www.ece.ucsb.edu/ hespanha/published · Zbl 1049.93050
[12] Hespanha, J. P. (1998). Logic-based switching algorithms in control, Ph.D. dissertation. New Haven, CT: Dept. Elec. Eng, Yale University
[13] Hespanha, J. P., & Morse, A. S. (1999). Stability of switched systems with average dwell-time. In Proc. 38th IEEE conf. on decision and control (pp. 2655-2660)
[14] Holcman, D.; Margaliot, M.: Stability analysis of switched homogeneous systems in the plane, SIAM journal on control and optimization 41, No. 5, 1609-1625 (2003) · Zbl 1032.37054 · doi:10.1137/S0363012901389354
[15] Liberzon, D.: Switching in systems and control, (2003) · Zbl 1036.93001
[16] Lin, H.; Zhai, G.; Antsaklis, P. J.: Optimal persistent disturbance attenuation control for linear hybrid systems, Nonlinear analysis: theory, methods and applications 65, 1231-1250 (2006) · Zbl 1121.93043 · doi:10.1016/j.na.2005.12.014
[17] Margaliot, M.: Stability analysis of switched systems using variational principles: an introduction, Automatica 42, 2059-2077 (2006) · Zbl 1104.93018 · doi:10.1016/j.automatica.2006.06.020
[18] Margaliot, M., & Branicky, M.S. (2007). Nice reachability for planar bilinear control systems with applications to planar linear switched systems (submitted for publication) [Online]. Available http://www.eng.tau.ac.il/ michaelm
[19] Margaliot, M.; Langholz, G.: Necessary and sufficient conditions for absolute stability: the case of second-order systems, IEEE transactions on circuits and systems-I 50, 227-234 (2003)
[20] Margaliot, M.; Liberzon, D.: Lie-algebraic stability conditions for nonlinear switched systems and differential inclusions, Systems control letters 55, No. 1, 8-16 (2006) · Zbl 1129.93521 · doi:10.1016/j.sysconle.2005.04.011
[21] Pyatnitskii, E. S.: Absolute stability of nonstationary nonlinear systems, Automation and remote control 1, 5-15 (1970) · Zbl 0262.93036
[22] Pyatnitskii, E. S.: Criterion for the absolute stability of second-order nonlinear controlled systems with one nonlinear nonstationary element, Automation and remote control 1, 5-16 (1971) · Zbl 0228.93017
[23] Pyatnitskiy, E. S.; Rapoport, L. B.: Criteria of asymptotic stability of differential inclusions and periodic motions of time-varying nonlinear control systems, IEEE transactions on circuits and systems-I 43, 219-229 (1996)
[24] Rapoport, L. B.: Asymptotic stability and periodic motions of selector-linear differential inclusions, Ser. lecture notes in control and information sciences 217, 269-285 (1996) · Zbl 0878.93053
[25] Sharon, Y.; Margaliot, M.: Third-order nilpotency, finite switchings and asymptotic stability, Journal of differential equations 233, 136-150 (2007) · Zbl 1109.49002 · doi:10.1016/j.jde.2006.10.011
[26] Shorten, R.; Wirth, F.; Mason, O.; Wulff, K.; King, C.: Stability criteria for switched and hybrid systems, SIAM review 49, 545-592 (2007) · Zbl 1127.93005 · doi:10.1137/05063516X
[27] Spinelli, W., Bolzern, P., & Colaneri, P. (2006). A note on optimal control of autonomous switched systems on a finite time interval, In Proc. American control conf. (pp. 5947-5952)
[28] Van Der Schaft, A. J.: L2-gain analysis of nonlinear systems and nonlinear state feedback H$\infty $control, IEEE transactions on automatic control 37, 770-784 (1992) · Zbl 0755.93037 · doi:10.1109/9.256331
[29] Xu, X.; Antsaklis, P. J.: Optimal control of switched systems based on parameterization of the switching instants, IEEE transactions on automatic control 49, 2-16 (2004)
[30] Zhai, G.; Hu, B.; Yasuda, K.; Michel, A. N.: Disturbance attenuation properties of time-controlled switched systems, Journal of franklin institute 338, 765-779 (2001) · Zbl 1022.93017 · doi:10.1016/S0016-0032(01)00030-8
[31] Zhai, G.; Lin, H.; Kim, Y.; Imae, J.; Kobayashi, T.: L2 gain analysis for switched systems with continuous-time and discrete-time subsystems, International journal of control 78, 1198-1205 (2005) · Zbl 1088.93010 · doi:10.1080/00207170500274966
[32] Zhao, J., & Hill, D.J. (2005). Dissipativity theory for switched systems, In Proc. 44th IEEE conf. on decision and control (pp. 7003-7008)
[33] Zhou, K.; Doyle, J. C.; Glover, K.: Robust and optimal control, (1996) · Zbl 0999.49500